MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-80/I20-40
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with afx2 bifurcated stent graft and two (2) afx limb stent grafts.Approximately five (5) years post initial procedure, a possible type ii or type iiia endoleak was observed.Reintervention is planned.The patient is reportedly stable.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak of the left iliac artery complaint is confirmed.This is consistent with the reported adverse event/incident.The most likely causation for the type iiia endoleak is user and anatomy related.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.There was no aaa, only a left common iliac artery aneurysm (off label).The left common iliac artery diameter as 31mm (off label) and should be 10-23mm.The left common iliac artery to the bifurcation angulation was 85 degrees (anatomy related).The distal overlap in the left common iliac artery was 14mm, it was unclear if the overlap decreased over time or minimal overlap was present at the time of the index procedure.The final patient status was reported to be doing well after a successful secondary endovascular procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.B2: outcomes attributed to ae ¿ updated.B5: describe event or problem - updated.G4: awareness date - updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with afx2 bifurcated stent graft and two (2) afx limb stent grafts.Approximately five (5) years post initial procedure, a possible type ii or type iiia endoleak was observed.Reintervention is planned.The patient is reportedly stable.Subsequent to the initial report, additional information was provided reporting that reintervention was completed with implant of an ovation ix iliac limb and an ovation ix extender.It was determined at reintervention that there was only a type iiia endoleak on the left common iliac artery due to poor overlapping of the iliac limbs during the index procedure.This was successfully sealed.The patient was reported to be doing well.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key12385187
Report Number2031527-2021-00320
Device Sequence Number4634170
Product Code MIH
UDI-Device Identifier00818009014689
UDI-Public(01)00818009014689(17)170520
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/20/2017
Device Model NumberBEA25-80/I20-40
Device Lot Number1497834004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer10/26/2021
Initial Report FDA Received Date08/30/2021
Supplement Report FDA Received Date11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT (LN (B)(4)).; AFX LIMB STENT GRAFT (LN (B)(4)).; AFX LIMB STENT GRAFT (LN (B)(4)); AFX LIMB STENT GRAFT (LN (B)(4))
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age84 YR